Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
derpface

tazorac and itchiness

Recommended Posts

My derm put me on retin a 0.25 post accutane and ive been using it for 3 months w.o and issues at all...no dryness ..nothing. When I went for my 3 month follow up my derm said since im handling it so well i should start implimenting tazorac 0.1 gel instead of retin a every couple of nights. When I put it on last night it itched like hell....like HELL until I fell asleep...this morning it was fine but it was really uncomfortable last night.. Is this normal? will it stop?

Share this post


Link to post
Share on other sites

I suggest moisturizing before applying tazorac. Lather it all over and then pat dry with a towel and wait a few minutes before applying the tazorac. Also make sure you only use slightly larger than pea size amount at most for your entire face. Ik its tempting to put more but from personal experience it is truly all you need. Congrats on finishing accutane! after a few months of great success, my tazorac and other treatments started failing me so just started accutane 3 days ago. However when my antibiotics were still working and avoiding new pimples from forming the taz did wonders removing my red marks. 

Share this post


Link to post
Share on other sites
I've used tazorac thrice now (I currently use it twice a week at night for the first month until my skin gets accustomed to it as per my dermatologist's instructions), and I can totally relate to the itchiness. However, the itchy areas are mostly where my "purging" period's breakouts are, which in this case are along my jaw and chin. They also hurt like crazy - more than usual at least. I'm taking advil for the pain and just the overall inflammation on my face. Skin without acne (just whiteheads and stuff) is plump and soft.

I'm not entirely sure why my initial breakout period began so quickly but I feel like it may have something to do with the fact that I underwent weekly 15% salicylic acid peels for three weeks prior to using tazorac. I was also using a 10% mandelic acid serum just right before I started on tazorac.

I feel hopeful that tazorac is working for me but the itchiness, the breakouts and just feeling and looking like complete crap is such a headache. Good luck to both of us!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×